Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 61, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 17, 2015, 6:47 PM MDT for Uinta County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2015, 6:47 PM MDT (00:47 UTC)
- Expired
- Jul 17, 2015, 7:36 PM MDT
- In force
- 49 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 166 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587
WUUS55 KSLC 180047
SVRSLC
WYC041-180215-
/O.NEW.KSLC.SV.W.0061.150718T0047Z-150718T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
647 PM MDT FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UINTA COUNTY IN SOUTHWESTERN WYOMING...
* UNTIL 815 PM MDT
* AT 645 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTHEAST OF EVANSTON...
AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LYMAN...ROBERTSON...MILLBURNE...FORT BRIDGER...
PIEDMONT AND INTERSTATE 80 BETWEEN FORT BRIDGER AND CHURCH
BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4099 11056 4100 11090 4106 11095 4155 11024
4130 11005 4116 11005
TIME...MOT...LOC 0045Z 236DEG 23KT 4104 11079
$$
ROGOWSKI3 follow-up statements
432
WWUS55 KSLC 180107
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
707 PM MDT FRI JUL 17 2015
WYC041-180215-
/O.CON.KSLC.SV.W.0061.000000T0000Z-150718T0215Z/
UINTA WY-
707 PM MDT FRI JUL 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EASTERN UINTA COUNTY...
AT 706 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ROBERTSON...OR 23 MILES EAST OF
EVANSTON...MOVING NORTHEAST AT 45 MPH.
THIS SEVERE STORM WILL BE NEAR...
ROBERTSON AROUND 715 PM MDT.
LYMAN AROUND 730 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MILLBURNE...FORT BRIDGER AND PIEDMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4104 11058 4104 11070 4117 11079 4155 11024
4130 11005 4116 11005
TIME...MOT...LOC 0106Z 239DEG 42KT 4117 11054
$$
ROGOWSKI696
WWUS55 KSLC 180121
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
721 PM MDT FRI JUL 17 2015
WYC041-180215-
/O.CON.KSLC.SV.W.0061.000000T0000Z-150718T0215Z/
UINTA WY-
721 PM MDT FRI JUL 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR EASTERN UINTA COUNTY...
AT 721 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ROBERTSON...OR 28 MILES EAST OF
EVANSTON...MOVING NORTHEAST AT 40 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN UINTA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...MILLBURNE
AND FORT BRIDGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4132 11057 4155 11024 4130 11005 4116 11005
4112 11047
TIME...MOT...LOC 0121Z 238DEG 35KT 4123 11041
$$
ROGOWSKI618
WWUS55 KSLC 180136
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
736 PM MDT FRI JUL 17 2015
WYC041-180146-
/O.CAN.KSLC.SV.W.0061.000000T0000Z-150718T0215Z/
UINTA WY-
736 PM MDT FRI JUL 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UINTA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4132 11057 4155 11024 4130 11005 4116 11005
4112 11047
TIME...MOT...LOC 0134Z 236DEG 23KT 4128 11030
$$
ROGOWSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:04 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 17, 4:04 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 404 PM MDT FRI JUL 17 2015 .SYNOPSIS..AN UPPER LEVEL TROUGH CONTINUE SOUTH INTO THE INTERMOUNTAIN REGION TONIGHT...THEN IMPACT THE REGION THROUGH THE FIRST HALF OF THE WEEKEND. MOISTURE WILL SURGE NORTH AHEAD OF THIS TROUGH AND CONCENTRATE OVER SOUTHERN AND EASTERN UTAH THIS WEEKEND. && .SHORT TERM (THROUGH 06Z TUESDAY)...SCATTERED SHOWERS AND THUNDERSTORMS ARE CONTINUING ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON...AS A TROUGH CONTINUES TO PUSH INTO THE AREA FROM THE NORTH. IN THE SOUTHERN HALF OF UTAH...CONDITIONS ARE CONSIDERABLY DRIER...WITH GUSTY SOUTHWESTERLY WINDS OUT AHEAD OF THE TROUGH. THE TROUGH WILL CONTINUE TO DIG INTO THE GREAT BASIN OVERNIGHT...THEN SWING ACROSS FAR NORTHERN UTAH THROUGH SATURDAY...PRODUCING A COOL AND WET START TO THE WEEKEND. FURTHER SOUTH...TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM DOLORES IS EXPECTED TO STREAM THROUGH ARIZONA TONIGHT AND TOMORROW...WITH THE DEEPER MOISTURE POTENTIALLY PUSHING INTO UTAH LATE SATURDAY. WITH SOME UNCERTAINTY ABOUT HOW QUICKLY THIS MOISTURE WILL MOVE NORTHWARD...AS WELL AS MOST MODEL GUIDANCE STOPPING THE BEST PRECIPITATION RIGHT NEAR THE UTAH/ARIZONA BORDER...HAVE NOT ISSUED A FLASH FLOOD WATCH ON THIS SHIFT. HOWEVER...THERE IS STILL A MODERATE FLASH FLOOD RISK ACROSS THE SOUTH LATE SATURDAY...AND SUNDAY AS WELL WITH LINGERING MOISTURE ACROSS A LARGER AREA. MONDAY LOOKS TO BE A DAY BETWEEN STORM SYSTEMS...AS THE NORTHERN TROUGH LEAVES THE REGION TO THE EAST...AND THE REMNANTS OF TROPICAL STORM DOLORES BEGIN TO MOVE INTO SOUTHERN CALIFORNIA. WHILE THE EXACT TRACK OF THE REMNANT LOW PRESSURE SYSTEM IS LOW CONFIDENCE...HAVE GENERALLY INCREASED POPS FROM THE SOUTHWEST THROUGH THE DAY...AS ADDITIONAL TROPICAL MOISTURE LOOKS TO PUSH INTO THE AREA OUT AHEAD OF THE STORM. .LONG TERM (AFTER 06Z TUESDAY)...THE EC AND GFS CONTINUE TO DISAGREE ON THE TRACK TO BE TAKEN BY THE REMNANTS OF DOLORES. BY 12Z TUESDAY THE EC PLACES IT OVER NORTHERN NEVADA...THE GFS OVER SOUTHERN NEVADA...AND THE CANADIAN SOMEWHERE IN BETWEEN. THE GFS HAS BEEN TRENDING TOWARD THE EC SOLUTION AND THE FORECAST WILL LEAN TOWARDS THE EC. CONFIDENCE IN INCREASED ACTIVITY ON TUESDAY IS HIGH BUT CONFIDENCE IN EXACT LOCATION IS LOW-MODERATE. TUESDAY...CLOUD COVER AND POPS WILL INCREASE FROM SOUTHWEST TO NORTHEAST AS THE REMNANTS OF DOLORES PASS EASTWARD OVER UTAH. THE BEST CHANCES FOR PRECIPITATION WILL BE OVER THE HIGHER TERRAIN AND LOCALIZED HEAVY PRECIPITATION SEEMS POSSIBLE GIVEN THE TROPICAL ORIGIN. QUIESCENT WEATHER SHOULD REIGN BRIEFLY TUESDAY NIGHT INTO WEDNESDAY MORNING. WEDNESDAY THROUGH FRIDAY...GLOBAL MODELS ARE IN GOOD AGREEMENT THAT A 500MB TROUGH WILL DEEPEN ALONG THE WEST COAST FROM WEDNESDAY INTO THURSDAY. RIGHT NOW...THE NORTHWESTERN QUARTER OF THE CWA SEEMS MOST LIKELY TO BE UNDER THE INFLUENCE OF SEVERAL WEAK VORTICITY MAXIMA THAT WILL ROTATE THROUGH THE TROUGH. THIS IS LIKELY TO LEAD TO A FEW ROUNDS OF AT LEAST LIGHT PRECIPITATION BUT PINNING DOWN TIMING OR LOCATION IS DIFFICULT AT THIS TIME. CONDITIONS WILL LIKELY BE DRIER FURTHER SOUTHEAST. AREAS WEST OF THE MOUNTAINS SHOULD SEE FAIRLY STRONG SOUTHERLY WINDS ON WEDNESDAY AND THURSDAY WITH THE TROUGH CREATING A STRONG PRESSURE GRADIENT ACROSS THE AREA. ON FRIDAY...MODELS DIFFER ON HOW QUICKLY THE TROUGH WILL FILL AND LIFT TO OUR NORTH. A COMPROMISE SUGGESTS LOW POPS ACROSS THE FAR NORTH AND FAIRLY RAPID CLEARING FURTHER SOUTH. && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE EVENING AT THE SLC TERMINAL. WINDS SHOULD BE PREDOMINATELY NORTHERLY...BUT IT IS LIKELY THAT SHOWERS DEVELOPING AROUND THE TERMINAL WILL CAUSE PERIODS OF GUSTY AND/OR ERRATIC WINDS THROUGH THE EVENING. THERE IS A 30 PERCENT CHANCE OF BRIEF PERIODS OF CIGS AT OR BELOW 6000 FT AGL WITH SHOWERS/STORMS MOVING OVER THE TERMINAL. && .FIRE WEATHER...SOME LOCATIONS ACROSS SOUTHERN UTAH ARE REACHING CRITICAL WIND AND RELATIVE HUMIDITY LEVELS THIS AFTERNOON...BUT WINDS SHOULD GENERALLY DECREASE THROUGH THE EVENING HOURS. MOISTURE WILL BEGIN TO INCREASE ON SATURDAY...WITH SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS MOST OF UTAH. WITH DEEP TROPICAL MOISTURE MOVING INTO THE STATE FROM THE SOUTH...THE CHANCE OF WETTING RAIN WILL INCREASE THROUGH THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SCHOENING/RUTZ/CHENG/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 17, 6:15 AM MDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 615 AM MDT FRI JUL 17 2015 UTZ001>016-019>021-517-518-WYZ021-181200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 615 AM MDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL EXIST ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THROUGH THIS EVENING. THE SHOWERS AND STORMS WILL INCREASE IN AREAL COVERAGE LATE TONIGHT. ACROSS SOUTHERN AND CENTRAL UTAH GENERALLY DRY CONDITIONS WILL EXIST TODAY. MOISTURE WORKING NORTH OUT OF ARIZONA COULD BRING A FEW SHOWERS OR EVEN A THUNDERSTORM TO EXTREME SOUTHERN UTAH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL TROUGH OVER THE NORTHERN INTERMOUNTAIN REGION WILL MAINTAIN SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN THIRD OF THE OUTLOOK AREA SATURDAY. COOLER TEMPERATURES WILL ACCOMPANY THE PRECIPITATION...WITH READINGS RUNNING AROUND 5 TO 15 DEGREES BELOW MID-JULY NORMALS. SOMEWHAT DRIER AIR WILL SETTLE INTO THE NORTHERN PORTION OF THE OUTLOOK AREA FOR LATE IN THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL BECOME MORE COMMON ACROSS SOUTHERN AND CENTRAL UTAH THIS WEEKEND AS MOISTURE SPREADS NORTH OUT OF ARIZONA. STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL UTAH ALONG A STALLED FRONT. ISOLATED HEAVY RAINFALL IS POSSIBLE ON SATURDAY AFTERNOON AND EVENING...WITH THE POSSIBILITY OF FLASH FLOODING IN THE FLOOD PRONE AREAS OF SOUTHERN UTAH. THE THREAT FOR HEAVY RAINFALL AND THE ASSOCIATED FLASH FLOODING WILL INCREASE ACROSS THE SOUTHERN HALF OF THE STATE SUNDAY. LINGERING MOISTURE WILL SERVE TO MAINTAIN SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTHERN AND EASTERN UTAH EARLY IN THE WEEK. THE REMNANT OF AN OLD EASTERN PACIFIC HURRICANE WILL TURN NORTHEAST IN CALIFORNIA MONDAY...THEN THROUGH THE WESTERN GREAT BASIN TUESDAY. THIS OLD TROPICAL SYSTEM COULD BRING A RENEWED THREAT FOR HEAVY RAINFALL TO MAINLY THE NORTHERN AND WESTERN PORTION OF THE OUTLOOK AREA MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jul 17, 4:28 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 PM MDT FRI JUL 17 2015
WYZ021-172330-
SOUTHWEST WYOMING WY-
428 PM MDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UINTA COUNTY UNTIL
530 PM MDT...
AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF ROBERTSON TO NEAR LYMAN TO 6 MILES NORTH OF LONETREE...
MOVING NORTHEAST AT 30 MPH.
WINDS OF 40 TO 55 MPH WILL BE POSSIBLE AS WELL AS COPIOUS LIGHTNING
AND A BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 80 EAST OF FIRST DIVIDE...LYMAN...BLACKS FORK NATURAL GAS
PROCESSING PLANT...CARTER...FORT BRIDGER...CHURCH
BUTTES...RAGEN...LEROY AND MILLBURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING. THOSE TRAVELING ON INTERSTATE 80 SHOULD BE PREPARED FOR
STRONG CROSSWINDS.
&&
LAT...LON 4106 11006 4126 11038 4124 11071 4158 11049
4158 11004 4108 11005
TIME...MOT...LOC 2226Z 211DEG 27KT 4128 11059 4130 11036 4115 11011
ROGOWSKINearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.